Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Peripheral Neuropathy Spreading To Face

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

follow up to peripheral neuropathy question

Thanks Dr Conway for your last answer about stavudine in my GPO VIR treatment causing this icy feeling in my toes and soles of my feet. Is this reversable, how much further could it spread? I currently have another 3 months supply of GPO VIR and are...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It could actually spread to involve your upper legs, and even involve your hands...Most or all of the symptoms can often be reversed, but the sooner you get off the drug the better. This being said, if this choice is not available to you, staying... Read more »

Managing On-going Peripheral Neuropathy with Truvada

Hi, I was diagnosed advanced HIV in Aug 2012 and started on the meds Sept 2012. Jan 2012 I had triggered Bell's Palsy on the right side of the face, With steroid this was managed and I recovered well. From Sept, I have been on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Unlikely that the left side problems are directly related to your HIV regimen though flare up from immune reconstitution may be involved. A thorough medical/neurologic evaluation looking for nerve compression/impingement or other condition resulting... Read more »

Newbie with peripheral neuropathy after only 4 months being poz

I read many of the posts and am confused regarding the onset of PN with and without meds. Everything points to advace HIV for my symptoms to appear. I just started to notice nummess on my feet and ankle and arms over the past 4 days. Mostly on my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV-related peripheral neuropathy usually progresses slowly and is usually symmetric involving the toes/feet first before climbing to ankels and then up the legs. Many other conditions can cause similar symptoms so a good clinical evaluation is... Read more »

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms you... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »